I have been taking Cymbalta for over 15 years. I’ve tried tapering off, due to the side effects it causes, especially sweating, without success. The first time I tried tapering myself off of Cymbalta without a replaced antidepressant took me over 7 months. My withdrawals were horrible and they never would stop. I could no longer handle the withdrawals, so I began taking it again. This was about 2 years ago.
Now, my doctor has switched me to Prozac. As I have increased the Prozac to 60 mg, I’ve been able to taper off of Cymbalta as slowly as possible. It took a couple of months to finally get down to the final 20 mg. It’s been about 1 month after tapering off the first 100 mg. before I’ve had the courage to get off of it completely. I have had withdrawals along the way, but not like the last week or so, after quitting altogether (the last 20 mg). I am having withdrawals, primarily dizziness, headaches, upset stomach, and overall nausea.
I must be one of those who has extreme trouble getting off of Cymbalta. How long can I possibly expect my withdrawals to last?